Alert archive / Texas / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Sep 5, 2014, 5:09 AM CDT for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Sep 5, 2014, 4:00 PM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2014, 5:09 AM CDT (10:09 UTC)
- In effect from
- Sep 5, 2014, 4:00 PM CDT
- Expired
- Sep 7, 2014, 7:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WGUS64 KMAF 051009 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 AM CDT FRI SEP 5 2014 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 3 PM MDT TODAY TO 9 AM MDT SATURDAY FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS... .THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL SYSTEMS...UPPER LEVEL DISTURBANCES AND AN APPROACHING COLD FRONT PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO RESULT IN THUNDERSTORMS TODAY AND SATURDAY. THE BEST CHANCES FOR RAIN AND THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM THE NORTHWEST PERMIAN BASIN...TRANS PECOS...AND DAVIS MOUNTAINS. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE 1 TO 2 INCHES OF RAINFALL PER HOUR LIKELY RESULTING IN FLASH FLOODING. NMZ027>029-033-034-TXZ258-052000- /O.NEW.KMAF.FF.A.0004.140905T2100Z-140906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...PINE SPRINGS 409 AM MDT FRI SEP 5 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS... GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS. * FROM THIS AFTERNOON THROUGH SATURDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
902 WGUS64 KMAF 051901 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT FRI SEP 5 2014 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 3 PM MDT TODAY TO 9 AM MDT SATURDAY FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS... .THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL SYSTEMS...UPPER LEVEL DISTURBANCES AND AN APPROACHING COLD FRONT PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO RESULT IN THUNDERSTORMS TODAY AND SATURDAY. THE BEST CHANCES FOR RAIN AND THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM THE NORTHWEST PERMIAN BASIN...TRANS PECOS...AND DAVIS MOUNTAINS. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE 1 TO 2 INCHES OF RAINFALL PER HOUR LIKELY RESULTING IN FLASH FLOODING. TXZ045-050-057-060315- /O.EXA.KMAF.FF.A.0004.140905T2100Z-140906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...VAN HORN 201 PM CDT FRI SEP 5 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR. IN WEST TEXAS... ANDREWS AND GAINES. * THROUGH SATURDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ027>029-033-034-TXZ258-060315- /O.CON.KMAF.FF.A.0004.140905T2100Z-140906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...PINE SPRINGS 101 PM MDT FRI SEP 5 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS. * THROUGH SATURDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
282 WGUS64 KMAF 060312 AAA FFAMAF FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1012 PM CDT FRI SEP 5 2014 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL TO 9 AM MDT SATURDAY FOR THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND THE GUADALUPE MOUNTAINS... .THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL SYSTEMS...UPPER LEVEL DISTURBANCES...AND AN APPROACHING COLD FRONT PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO RESULT IN THUNDERSTORMS TONIGHT AND SATURDAY. THE BEST CHANCES FOR RAIN AND THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND INTO THE TRANS PECOS. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE 2 INCHES OF RAINFALL PER HOUR LIKELY RESULTING IN FLASH FLOODING. NMZ027>029-033-034-TXZ045-050-057-258-061115- /O.CON.KMAF.FF.A.0004.000000T0000Z-140906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS... VAN HORN...PINE SPRINGS 1012 PM CDT FRI SEP 5 2014 /912 PM MDT FRI SEP 5 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...GAINES...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * UNTIL 10 AM CDT /9 AM MDT/ SATURDAY * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
088 WGUS64 KMAF 060953 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CDT SAT SEP 6 2014 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL TO 9 AM MDT TODAY FOR THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND THE GUADALUPE MOUNTAINS... .THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL SYSTEMS...UPPER LEVEL DISTURBANCES...AND AN APPROACHING COLD FRONT PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO RESULT IN THUNDERSTORMS THROUGH SUNDAY. THE BEST CHANCES FOR RAIN AND THUNDERSTORMS WILL BE ACROSS THE NORTHERN PERMIAN BASIN...SOUTHEAST NEW MEXICO...UPPER TRANS PECOS...SOUTHWARD TO THE DAVIS MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE PRESIDIO RIVER VALLEY. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE 2 INCHES OF RAINFALL PER HOUR LIKELY RESULTING IN FLASH FLOODING. TXZ058-074-079-080-062000- /O.EXB.KMAF.FF.A.0004.140906T1500Z-140907T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...PECOS...ALPINE...PRESIDIO...MARFA 453 AM CDT SAT SEP 6 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST TEXAS... INCLUDING THE FOLLOWING AREAS...DAVIS/APACHE MOUNTAINS AREA... MARFA PLATEAU...PRESIDIO VALLEY AND REEVES COUNTY AND UPPER TRANS PECOS. * FROM 10 AM CDT THIS MORNING THROUGH SUNDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ027>029-033-034-TXZ057-258-062000- /O.EXT.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PINE SPRINGS 453 AM CDT SAT SEP 6 2014 /353 AM MDT SAT SEP 6 2014/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * THROUGH SUNDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ045-050-061500- /O.CON.KMAF.FF.A.0004.000000T0000Z-140906T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-ANDREWS- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS 453 AM CDT SAT SEP 6 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... ANDREWS AND GAINES. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
393 WGUS64 KMAF 061926 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT SAT SEP 6 2014 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTHEAST NEW MEXICO...UPPER TRANS PECOS...THE GUADALUPE AND DAVIS MOUNTAINS...AND THE BIG BEND... .THE COMBINATION OF ABUNDANT MOISTURE FROM TROPICAL SYSTEMS... UPPER LEVEL DISTURBANCES...AND A COLD FRONT PROVIDING INCREASED LIFT OVER THE AREA WILL CAUSE SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH EARLY SUNDAY. HEAVY RAIN WILL BE POSSIBLE FROM SOUTHEAST NEW MEXICO INTO THE BIG BEND BRINGING ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES TO AREAS THAT HAVE ALREADY SEEN RAINFALL AMOUNTS OF UP TO 3 INCHES. THIS MUCH RAIN COULD PRODUCE LARGE AMOUNTS OF RUNOFF AND FLASH FLOODING DESPITE THE RECENT DRY WEATHER. TXZ059-060-067-081-071200- /O.EXA.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOVING-WINKLER-WARD-BIG BEND AREA- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS...MARATHON 226 PM CDT SAT SEP 6 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...BIG BEND AREA. IN WEST TEXAS...LOVING...WARD AND WINKLER. * THROUGH SUNDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ027>029-033-034-TXZ057-058-074-079-080-258-071200- /O.CON.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...ALPINE... PRESIDIO...MARFA...PINE SPRINGS 226 PM CDT SAT SEP 6 2014 /126 PM MDT SAT SEP 6 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * THROUGH SUNDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
308 WGUS64 KMAF 070935 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 AM CDT SUN SEP 7 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING FOR SOUTHEAST NEW MEXICO...THE GUADALUPE...DAVIS... AND APACHE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... REEVES COUNTY AND THE UPPER TRANS PECOS...AND PRESIDIO AND BREWSTER COUNTIES... .THE COMBINATION OF ABUNDANT MOISTURE FROM DECAYING TROPICAL SYSTEMS...UPPER LEVEL DISTURBANCES...AND A COLD FRONT THAT MOVED INTO THE REGION SATURDAY WILL RESULT IN CONTINUING SHOWERS AND THUNDERSTORMS TODAY. HEAVY RAIN WILL BE POSSIBLE FROM SOUTHEAST NEW MEXICO INTO THE BIG BEND OVER THE NEXT COUPLE OF HOURS... CONTINUING A THREAT OF FLASH FLOODING. NMZ027>029-033-034-TXZ057>060-067-074-079>081-258-071200- /O.CON.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE...PRESIDIO...MARFA... MARATHON...PINE SPRINGS 435 AM CDT SUN SEP 7 2014 /335 AM MDT SUN SEP 7 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA... GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING * SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL * FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY STREETS WILL ALL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 4:40 AM CDT, 29 minutes earlier.
Area forecast discussion, Sep 5, 4:40 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CDT Fri Sep 5 2014
.DISCUSSION...
The area is under the western edge of an upper ridge that is over
the southeast conus. Currently, on radar, showers are starting move
into the Lower Trans Pecos and portions of Eddy County.
Precipitation is expected to continue to move and expand across the
area today with most of the rain being across the western 2/3rds of
the CWA. Heavy rain is possible across this area. Enhanced lift will
move over the region for the next couple of days as indicated with
higher omega values especially across southeast New Mexico. An
abundant supply of moisture is across the area with dewpoints in the
60s. PWAT values across southeast New Mexico are expected to get up
to around 1.80 inches through Saturday. Due to the good supply of
moisture, heavy rain, and enhanced lift, a Flash Flood Watch has
been issued for southeast New Mexico and the Guadalupe Mountains
from this afternoon through mid Saturday morning. Future shifts
will need to monitor this and may consider expanding this watch.
Temperatures will be slightly cooler today with the increase in
cloud cover and precipitation.
An upper trough moving over the northern conus will send a cold
front southward into the area on Saturday. This front will create
more lift and convergence allowing for increased chances of showers
and thunderstorms across the northern portions of the CWA Saturday
morning. Rain will continue for the area through Saturday with the
best chances being across the western and northern sections of the
CWA where upper lift will be enhanced. Temperatures will cool to
around 10 degrees below normal on Saturday as the front pushes
south. Chances of rain will continue into Sunday but the rain will
not be as heavy or widespread. The best chances will likely be
across the west. Temperatures will warm up slightly on Sunday from
the previous day. The upper ridge is expected to remain over the
southern conus through next week with upper level troughs moving
over the northern conus. This will serve to flatten the ridge and
allow for slight chances of showers and thunderstorms toward the end
of next week. Temperatures will warm up by quite a bit on Monday as
the precipitation moves out of the area. The warm (above average)
temperatures will continue through Wednesday until the next cold
front moves into the area around Thursday of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 87 68 78 64 / 50 60 60 40
BIG SPRING TX 90 70 79 66 / 30 50 50 40
CARLSBAD NM 87 67 79 63 / 60 70 70 60
DRYDEN TX 90 72 90 74 / 40 40 40 40
FORT STOCKTON TX 88 68 86 67 / 50 50 50 50
GUADALUPE PASS TX 80 60 74 59 / 60 70 70 70
HOBBS NM 84 65 75 62 / 60 70 70 40
MARFA TX 81 62 77 58 / 60 60 70 70
MIDLAND INTL AIRPORT TX 88 69 80 65 / 40 50 50 40
ODESSA TX 88 70 80 65 / 50 50 50 40
WINK TX 89 70 84 67 / 60 60 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH from this afternoon through Saturday morning
FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains of Eddy County...Northern Lea
County...Southern Lea County.
TX...FLASH FLOOD WATCH from this afternoon through Saturday morning
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44/80
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 5, 4:28 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CDT FRI SEP 5 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-060930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 428 AM CDT FRI SEP 5 2014 /328 AM MDT FRI SEP 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE FROM THE REMNANTS OF TROPICAL STORM DOLLY...AND AN APPROACHING COLD FRONT...WILL COMBINE TO RESULT IN INCREASING CHANCES OF THUNDERSTORMS AND HEAVY RAINFALL OVER SOUTHEAST MEXICO AND MUCH OF WEST TEXAS THROUGH TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 20...AND IN THE DAVIS AND APACHE MOUNTAINS. FLASH FLOODING WILL BE POSSIBLE IN THESE AREAS...AND A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. IN ADDITION...HEAVY RAINS ARE ANTICIPATED IN THE RIO CONCHOS WATERSHED IN MEXICO...AND MAY LEAD TO ELEVATED FLOWS ON THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED TO BE ONGOING SATURDAY WITH THE ARRIVAL OF A COLD FRONT SATURDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 20...IN THE DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND PRESIDIO VALLEY. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS UNTIL 9 AM MDT SATURDAY MORNING. IN ADDITION...HEAVY RAINS ARE ANTICIPATED IN THE RIO CONCHOS WATERSHED IN MEXICO...AND MAY LEAD TO ELEVATED FLOWS ON THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:20 PM CDT | Flash Flood Warning | MAF | Gaines | 115 min |
| Sep 5, 4:48 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Flash Flood Watches in Texas, 2014Flash Flood Watches in New Mexico, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.